Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 37, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jun 13, 2011, 4:28 AM CDT for 7 counties in Texas; 17 counties in Oklahoma. It took effect at Jun 13, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2011, 4:28 AM CDT (09:28 UTC)
- In effect from
- Jun 13, 2011, 12:00 PM CDT
- Expired
- Jun 13, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 24 counties
Alfalfa County, OK, Beckham County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 2724 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405 WWUS84 KOUN 130928 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 428 AM CDT MON JUN 13 2011 OKZ004>006-009>011-014>016-021-022-TXZ083>085-087-088-131730- /O.UPG.KOUN.FW.A.0039.110613T1700Z-110614T0100Z/ /O.NEW.KOUN.FW.W.0037.110613T1700Z-110614T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM-WASHITA-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 428 AM CDT MON JUN 13 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * WIND...20 TO 25 MPH WITH GUSTS 30 TO 40. * HUMIDITY...8 TO 18 PERCENT. * TEMPERATURE...99 TO 109. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ033>037-TXZ086-089-131730- /O.NEW.KOUN.FW.W.0037.110613T1700Z-110614T0100Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-WICHITA-ARCHER- 428 AM CDT MON JUN 13 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * WIND...20 TO 25 MPH WITH GUSTS 30 TO 40. * HUMIDITY...8 TO 18 PERCENT. * TEMPERATURE...99 TO 109 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
047 WWUS84 KOUN 131204 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 704 AM CDT MON JUN 13 2011 OKZ038-132015- /O.EXA.KOUN.FW.W.0037.110613T1700Z-110614T0100Z/ COMANCHE- 704 AM CDT MON JUN 13 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * WIND...20 TO 25 MPH WITH GUSTS 30 TO 40. * HUMIDITY...12 TO 18 PERCENT. * TEMPERATURE...99 TO 103. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>089-132015- /O.CON.KOUN.FW.W.0037.110613T1700Z-110614T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 704 AM CDT MON JUN 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WIND...20 TO 25 MPH WITH GUSTS 30 TO 40. * HUMIDITY...8 TO 18 PERCENT. * TEMPERATURE...99 TO 109. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
041 WWUS84 KOUN 132038 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 338 PM CDT MON JUN 13 2011 OKZ004>006-009>011-014>016-021-022-033>038-TXZ083>089-140100- /O.CON.KOUN.FW.W.0037.000000T0000Z-110614T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 338 PM CDT MON JUN 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...SOUTH 20 TO 25 MPH WITH GUSTS 30 TO 40. * HUMIDITY...8 TO 15 PERCENT. * TEMPERATURE...100 TO 110. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jun 13, 4:21 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 13, 4:21 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT MON JUN 13 2011
.DISCUSSION...
ALL MODELS IN GENERAL AGREEMENT NOW WITH FRONTAL PASSAGE TUESDAY
INTO WEDNESDAY WHICH WILL HELP TAKE THE EDGE OFF OF VERY HOT
TEMPERATURES FOR AT LEAST A COUPLE OF DAYS. THIS FRONT WILL ALSO
BRING THE POSSIBILITY FOR THUNDERSTORMS...ALTHOUGH POPS WILL
REMAIN ON THE LOW SIDE FOR NOW. ALTHOUGH THE CAP STRENGTHENS...WE
DO KEEP DECENT FLOW OVER THE REGION...AND WITH HEATING AND THE
BOUNDARY NEARBY...IT WILL BE POSSIBLE FOR SOME LOCATIONS TO GET
BENEFICIAL RAINFALL. AT THIS POINT...GIVEN THAT THE MODELS ARE
HAVING DIFFERENCES IN FRONTAL LOCATION...WILL DEVIATE FAR FROM
MOS GUIDANCE ON POPS...WHICH ARE QUITE LOW. AS CONFIDENCE
INCREASES...POPS WILL LIKELY BE RAISED IN THE NEXT FEW FORECAST
PACKAGES.
ALTHOUGH NORTHWEST PORTIONS OF OKLAHOMA RECEIVED HEFTY RAIN
TOTALS THE PAST FEW DAYS...GREEN-UP IS NOT LIKELY TO A POINT WHERE
A SUBSTANTIAL DECREASE IN AVAILABLE FUELS HAS OCCURRED. A FEW
LOCATIONS...PARTICULARLY AROUND BUFFALO OVER TO THE NORTH OF
FREEDOM...HAVE NOT RECEIVED MUCH RAIN AT ALL. THE FIRE WEATHER
WATCH ACROSS NORTHWEST AND WEST-CENTRAL OKLAHOMA WILL BE UPGRADED
TO A RED FLAG WARNING. ALTHOUGH LOW LEVEL PRESSURE GRADIENT WILL
WEAKEN AHEAD OF APPROACHING FRONT AND DRYLINE...VERY DEEP MIXING
EXPECTED TO ALLOW WINDS TO BE FAIRLY GUSTY FAR NORTHWEST OKLAHOMA
THROUGH AT LEAST MID-AFTERNOON SO WE WILL LEAVE HARPER COUNTY IN
THE WARNING. ALSO...THERE IS A LOW PROBABILITY FOR A FEW STORMS
NEAR DRYLINE LATE THIS AFTERNOON...WHICH GIVEN FORECAST
SOUNDINGS...WOULD BE CANDIDATES FOR DRY LIGHTNING AND WILDFIRE
IGNITION.
EVERY AVAILABLE FIRE WEATHER PARAMETER AND ASSESSMENT GRAPHIC POINTS
TO CONDITIONS AS BAD OR WORSE ACROSS PARTS OF SOUTHWEST OKLAHOMA
INTO WESTERN NORTH TEXAS. IN ADDITION...WILDFIRES OCCURRED OVER
SOUTHWEST OKLAHOMA YESTERDAY AND A SUBSTANTIAL FIRE CONTINUES
JUST WEST OF OKLAHOMA BORDER. WITH ANTICIPATED METEOROLOGICAL
CONDITIONS AND EXTREME DROUGHT CONDITIONS...A RED FLAG WARNING
WILL BE EXPANDED SOUTH THROUGH SOUTHWEST OKLAHOMA AND INCLUDE THE
FIRE WEATHER WATCH COUNTIES OF NORTH TEXAS. WE WILL EVEN EXPAND
THE WARNING TO INCLUDE WICHITA AND ARCHER COUNTIES GIVEN FORECAST
RH/WIND VALUES.
TUESDAYS CONDITIONS WILL BE DIFFERENT IN THAT THERE WILL BE A
TRANSITION FROM MODERATE SOUTHERLY WIND...TO NEARLY CALM...TO
MODERATE NORTHERLY WIND AS A COLD FRONT PUSHES SLOWLY SOUTH ACROSS
THE REGION. HUMIDITY VALUES ARE EXPECTED TO BE MUCH HIGHER NEAR AND
NORTH OF THE FRONT...AND CONFIDENCE IS NOT GREAT THAT RH AND WIND
WILL COMBINE AHEAD OF THE FRONT TO PRODUCE ANY PERSISTENT RED FLAG
CONDITIONS. THIS WILL KEEP US FROM ISSUING A FIRE WEATHER WATCH FOR
TUESDAY...BUT THERE IS AT LEAST SOME CONCERN FOR EXTREME SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS IF FRONT IS SLOWER THAN FORECAST.
TEMPERATURES EXPECTED TO INCREASE AGAIN TO THE CENTURY MARK AND
ABOVE MANY LOCATIONS BY THE END OF THE WEEK INTO NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 97 73 97 73 / 0 0 10 20
HOBART OK 104 76 102 73 / 10 10 10 20
WICHITA FALLS TX 105 76 107 76 / 0 10 0 20
GAGE OK 103 71 93 63 / 20 20 10 20
PONCA CITY OK 97 72 93 70 / 10 10 10 20
DURANT OK 97 74 98 72 / 0 0 0 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
OKZ004>006-009>011-014>016-021-022-033>037.
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
TXZ083>089.
&&
22/11Hazardous weather outlook, Jun 12, 11:21 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT SUN JUN 12 2011
OKZ004>048-050>052-TXZ083>090-131000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1121 PM CDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORM DEVELOPMENT IS UNLIKELY.
DISCUSSION...
A MID LEVEL DISTURBANCE MOVING OVER THE SOUTHERN HIGH PLAINS HAS LED
TO HIGH BASED SHOWERS PRODUCING A FEW LIGHTNING STRIKES... AND
SIMILAR SHOWERS MAY DEVELOP OVER NORTHWEST OKLAHOMA OVERNIGHT.
OTHERWISE... A STRONG CAP WILL PREVENT THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH BASED SHOWERS OVER THE TEXAS PANHANDLE COULD EVENTUALLY REACH
NORTHWESTERN AND FAR WESTERN OKLAHOMA TONIGHT. THESE SHOWERS COULD
PRODUCE A FEW STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THE CAP WILL REMAIN VERY STRONG ON MONDAY...ALTHOUGH INTENSE SURFACE
HEATING COULD YIELD A BRIEF...HIGH BASED...THUNDERSTORM IN FAR
NORTHWEST OKLAHOMA. ON TUESDAY...A COLD FRONT WILL ARRIVE. WIDELY
SCATTERED THUNDERSTORMS ARE POSSIBLE NEAR AND BEHIND THE FRONT.
SEVERE WEATHER IS NOT EXPECTED.
THE FRONTAL BOUNDARY THAT ARRIVES TUESDAY WILL STALL IN NORTH TEXAS
AND THEN RETREAT SLOWLY NORTHWARD THROUGH THE END OF THE WEEK. WITH
WEST TO NORTHWEST FLOW ALOFT...THERE WILL BE AT LEAST A LOW CHANCE
OF THUNDERSTORMS...ALTHOUGH A VERY WARM MID LEVEL CAP MAY LIMIT THE
COVERAGE AND DURATION OF STORMS.
OTHER HAZARDOUS WEATHER...
FIRE WEATHER WILL REMAIN A CONCERN IN WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS THROUGH MONDAY. WITH BREEZY WINDS...TEMPERATURES WILL
REMAIN WARM OVERNIGHT...AND HUMIDITY MAY ONLY RECOVER TO 30 TO 40
PERCENT. MONDAY WILL THEN BE VERY HOT AND VERY DRY...WITH STRONG AND
GUSTY SOUTHWEST WINDS. A FIRE WEATHER WATCH IS IN EFFECT FOR WESTERN
OKLAHOMA MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM MONDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:54 PM CDT | Special Weather Statement | OUN | Woods | 21 min |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.